MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD¿ INSULIN SYRINGE; PISTON SYRINGE
Model Number 928853
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported 2 bd¿ insulin syringes were missing the expiration date on the packaging.The following information was provided by the initial reporter: "consumer reported not seeing the exp date on this box and bags.
 
Additional Manufacturer Narrative
Medical device expiration date: na.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes.D9: returned to manufacturer on: 22-jun-2022.Investigation summary: customer returned a single syringe in a polybag labeled for 1ml, 30 gauge, 8mm syringe from lot 0168471.The syringe was inspected and measured to ensure that using it was as least harmful as intended.The outer diameter the syringe needle was measured to be 0.0124 in, which is within acceptable outer diameters for 30 gauge needles (0.0120 in to 0.0125 in).An unopened polybag for 1ml, 30 gauge, 8mm syringes from lot 7331982 was also returned.No defects were observed with these syringes and associated polybag.Additionally, no shelf carton was returned for inspection with these samples.No syringes, polybags, or shelf cartons from lot 8071585 were returned.A review of the device history record was completed for batch# 8071585.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Expiration dates were not printed on packaging until 08nov2019.Embecta was unable to confirm the customer¿s indicated failure of label info missing as the samples received were not from the lot in question.Per manufacturing, dates not printed on polybags until nov, 2019.Root cause cannot be determined at this time as the issue is unconfirmed.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD¿ INSULIN SYRINGE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14219192
Report Number1920898-2022-00289
Device Sequence Number17196853
Product Code FMF
UDI-Device Identifier00311917025292
UDI-Public00311917025292
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928853
Device Catalogue Number928853
Device Lot Number8071585
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer06/22/2022
Initial Report FDA Received Date04/27/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown